We consider the half-linear second order differential equation which is viewed as a perturbation of the so-called Riemann-Weber half-linear differential equation. We present a comparison theorem with respect to the power of the half-linearity in the equation under consideration. Our research is motivated by the recent results published by J. Sugie, N. Yamaoka, Acta Math. Hungar. 111 (2006), 165–179.
M. Radulescu proved the following result: Let X be a compact Hausdorff topological space and π : C(X) → C(X) a supra-additive and supra-multiplicative operator. Then π is linear and multiplicative. We generalize this result to arbitrary topological spaces.
We study the behaviour of the $n$-dimensional centered Hardy-Littlewood maximal operator associated to the family of cubes with sides parallel to the axes, improving the previously known lower bounds for the best constants $c_n$ that appear in the weak type $(1,1)$ inequalities.
We consider the steady Navier-Stokes equations in a 2-dimensional unbounded multiply connected domain Ω under the general outflow condition. Let T be a 2-dimensional straight channel R × (−1, 1). We suppose that Ω ∩ {x1 < 0} is bounded and that Ω ∩ {x1 > −1} = T ∩ {x1 > −1}. Let V be a Poiseuille flow in T and µ the flux of V . We look for a solution which tends to V as x1 → ∞. Assuming that the domain and the boundary data are symmetric with respect to the x1-axis, and that the axis intersects every component of the boundary, we have shown the existence of solutions if the flux is small (Morimoto-Fujita [8]). Some improvement will be reported in this note. We also show certain regularity and asymptotic properties of the solutions.
Let $L(H)$ denote the algebra of all bounded linear operators on a separable infinite dimensional complex Hilbert space $H$ into itself. Given $A\in L(H)$, we define the elementary operator $\Delta _A\colon L(H)\longrightarrow L(H)$ by $\Delta _A(X)=AXA-X$. In this paper we study the class of operators $A\in L(H)$ which have the following property: $ATA=T$ implies $AT^{\ast }A=T^{\ast }$ for all trace class operators $T\in C_1(H)$. Such operators are termed generalized quasi-adjoints. The main result is the equivalence between this character and the fact that the ultraweak closure of the range of $\Delta _A$ is closed under taking adjoints. We give a characterization and some basic results concerning generalized quasi-adjoints operators.
In the paper a new proof of Lemma 11 in the above-mentioned paper is given. Its original proof was based on Theorem 3 which has been shown to be incorrect.
In 2000, Figallo and Sanza introduced n × m-valued Lukasiewicz-Moisil algebras which are both particular cases of matrix Lukasiewicz algebras and a generalization of n-valued Lukasiewicz-Moisil algebras. Here we initiate an investigation into the class tLMn×m of tense n × m-valued Lukasiewicz-Moisil algebras (or tense LMn×m-algebras), namely n×m-valued Lukasiewicz-Moisil algebras endowed with two unary operations called tense operators. These algebras constitute a generalization of tense Lukasiewicz-Moisil algebras (or tense LMn-algebras). Our most important result is a representation theorem for tense LMn×m-algebras. Also, as a corollary of this theorem, we obtain the representation theorem given by Georgescu and Diaconescu in 2007, for tense LMn-algebras.
This paper deals with Japan and Vietnam in the latter half of the 19th century. when China as a large country abundant both in treasure, trade and industrial opportunities, found itself in the centre of Western Powers´ interests which made them more involved in the Far East. The objective of the paper is to analyze the main factors which determined the way Japan and Vietnam faced up to Western encroachment, and to explain why Vietnam became a part of French Indochina and why Japan came into power. Namely, it points out the different situations and conditions of Japan and Vietnam before their openings to the Western World, and thereby clarifies the rwo countries´ positions within international relations in the Far East. Additionally, it brings up some differences in Japan´s and Vietnam´s domestic situations in order to document their readiness to meet external challenges.
For a multivalued map ϕ: Y ⊸ (X, τ ) between topological spaces, the upper semifinite topology A(τ ) on the power set A(X) = {A ⊂ X : A ≠ ∅} is such that ϕ is upper semicontinuous if and only if it is continuous when viewed as a singlevalued map ϕ: Y → (A(X), A(τ )). In this paper, we seek a result like this from a reverse viewpoint, namely, given a set X and a topology Γ on A(X), we consider a natural topology R(Γ) on X, constructed from Γ satisfying R(Γ) = τ if Γ = A(τ ), and we give necessary and sufficient conditions to the upper semicontinuity of a multivalued map ϕ: Y ⊸ (X, R(Γ)) to be equivalent to the continuity of the singlevalued map ϕ: Y → (A(X), Γ).